AF Association
14,354 members17,318 posts

AF

Hi all, first time of writing , wondering if someone can advise.

I have AF caused possibly by Slight av regurgitation . I take warfarin 5mgs a day

Bisoprolol 3.5, a statin 10mgs and Omeprazol.

For the last two years I have a very severe cough which causes annoyance for other people and can make me sick, I also get breathless going up slopes or stairs. Things are complicated by the fact I have allergic rhinitis which is made much worse with hay fever, permanent running nose etc.

I also get very tired at times and always by evening, not so long ago I was slim and fit, now overweight and can’t budge it.

Could any of this be caused by the pills, I have just taken my resting pulse and it is 52.

Thankyou for any helpful advice.

8 Replies
oldestnewest

Probably the bisoprolol which many people abhor. LOng term use of PPIs such as omeprazol is not a good idea either but doubt that is causing it. Speak to your specialist about a possible change in beta blocker .

1 like
Reply

Thanks for advice, I think changing pill seems like a good idea, will speak to my Dr.

Reply

Have you been tested for asthma? Those were my symptoms exactly before I was diagnosed with asthma, and betablockers are unsuitable for asthmatics. I also had allergic rhinitis and take antihistamines every day as part of my asthma treatment.

Reply

Yes I wondered if it could be asthma, I did a breathing test but said it wasn’t asthma, not sure as my breathing problems are ok when I am just still, the coughing also comes and goes. I think it is possibly pills plus allergies but I guess it could be allergic asthma, all very confusing. I take Loratadine every day and stuff up my nose but it doesn’t seem to prevent it.

Reply

I have allergic rhinitis and have tried most antihistamines , the nasal sprays I gave up as they caused nose bleeds.

I would look at all the different antihistamines available.

There are a lot of generic substitutes available now , so if you can tolerate a bit of trial and error give each a go.

Loratadine - failed after a few weeks/ very good to begin with

Fexofenadine - kittled me up

Polarmine - drowsy but it works

Phenergan (low dose) - failed after a few weeks also.

Cetirizine - best of the lot , still working years afterwards

I realize its subjective and some like Fexofenadine are not a good

mix with AF.

1 like
Reply

Cetirizine is what I take, was the only one compatible with Propafenone.

Reply

Yes it could all be down to the concoction of medication you are being pushed

I too ended up on statins, beta blockers, anti platelets till I was black and blue and warfarin

I said enough is enough I was breathless permanently tired putting on weight and like a zombie

I told my consultants I was not going to take any of it any more except the warfarin and they said ok that’s fine

Within a week I was like a new woman and never looked back

Reply

Hi Fruitcake. Sorry for the delay in replying.

I take Warfaring 6 a day 4 days a week and 7 a day on 3 days. I like it because by going to the Wafarin clinic, normally every 4 weeks unless there is some change,for checks, I know know the bloods thickness is as it should be.

I upped it to 7 a day on 3 days because I found out when looking at a leaflet on Macular Degeneration of the eyes, that some of the micro nutrient in the greens and kale etc that we are suppose to hold back on because it thickens the blood. So I thought I could be missing out. I also found these micro nutrients, luetin and xyanthemin ?sp are found in yellow and orange coloured fruits and vegetables, so have increased these. It transpired that it was a false alarm about the Macuar Degeneration diagnosis by the optician when I got it checked by my Glaucoma consultant.

I came off Bisoprolol fumarate a long time ago and was put on Diltiazen, a calcium channel blocker which keeps the arteries open so the heart does not have to work so hard.I was on this for months with swelling ankles until I had a cardioversion, electric shock treatment and at the same time was put on Amiaderone, a drug which sets a pace for your heart beat.This has been fantastic.

I had a very low heart beat after this 45 for 3 months, then it went up to 50 and then 60 after a further three months. They said not a problem as long as I felt OK, which I did.

But like you, at about nine o clock I have a job staying awake, so go to bed!I am told sleep is very necessary for good health. So, not a problem there.

I do not have a cough but for a long time I seemed to be clearing my chest all the time. Don't know why but even that has gone. I think the body has a way of healing itself, as we observe on the news when seeing some of the awful things that happen to people which they recover from with time.

If I were you, I would go on a holiday if you can afford to. Do something you like and you should feel better.I am not on statins just yet and am trying to get my bad cholesterol down with diet.You may pick up tips from the British Heat Foundation Heart UK and by generally looking around the internet for solutions to your rhinitis, and by following your instinct as to what to follow and what to avoid.

Go and sit in a park or to the seaside. I did not get on with the Bisoprolol at all.I have heard lots of people saying it does not suit them.You could ask your GP about the cardioversion and Amiaderone!

Best wishes.

1 like
Reply

You may also like...